Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2000, 1:59 AM EDT for Union County, Ohio. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2000, 1:59 AM EDT (05:59 UTC)
- Expired
- May 10, 2000, 12:50 AM EDT
- In force
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Union County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
219 WUUS51 KILN 100400 SVRILN OHC159-100450- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1159 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN CENTRAL OHIO. * UNTIL 1250 AM EDT * AT 1158 AM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF MARYSVILLE... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILFORD CENTER AT 1208 AM EDT . DIPPLE AT 1215 AM EDT . MARYSVILLE AT 1215 AM EDT . MAGNETIC SPRINGS AT 1227 AM EDT . DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS .END/TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:00 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 9, 9:00 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 900 PM EDT TUE MAY 9 2000 STG MID LVL S/WV MOVG INTO ERN MO AS 70KT KNOT WND MAX ROTATES ARND BASE OF TROF INTO LWR OH VLY. DEEP SFC LO NR CHI WITH SWRD TRAILING CDFNT ALONG IL/IN STATE LINE. TWO DISTINCT PRE-FRONTAL LINES OF CNVCTN HV DVLPD. INTIAL LINE MOVG ACRS NW OH IN FAVORABLE UPR DIV AREA IN RR QUAD OF 250MB 110KT JET. SB CAPES IN NW OH ARND 3000 J/KG. MAIN EFFECTS OF THIS AREA OF CNVCTN STAYING JUST N OF ILN/S CWA. THIS UPR DIV AREA XPCTD TO SHIFT N ALLOWING THIS AREA OF CNVCNT TO CONT N OF CWA. SECOND LINE OF CNVCTN MOVG E ARND 40KTS INTO CNTRL IN. THESE STORMS MOVG INTO MORE UNSTBL AIR. SB CAPES ACRS SERN IN AND SW OH 2000-2500 J/KG. ILN 00Z SOUNDING SHWS SB CAPE 1845 J/KG WITH VRY WK CAP INDICATED BY WRM AIR JUST BLO 700 MB. THIS CAP SHUD WEAKEN AS S/WV ROTATES EWD AND HEIGHTS FALL. THEREFORE XPC DEEP CNVCTN TO CONT EWD INTO ERN IN AND WRN OH THIS EVE. MAX THETA-E DIFF OF 18 DEG INDICATES POTENTIAL FOR DMGG WNDS AND WBZ 10.5K FT IS A LTL HI BUT WL SUPP A. VIL OF THE DAY APPEARS TO BE ARND 58-60. INTEGRATED DAPE FM WXMAGIC YIELDS MAX WND GUSTS TO 67 MPH. APPEARS THAT MAIN THREAT WL BE DMGG WNDS. WIND FIELDS ARE STG BUT 0-6KM SHEAR VALUES OF 147 M2/S2 NOT AS FAVORABLE AS SHEAR TO THE N. TEMP WISE WL MAKE SOME MINOR ADJUSTMENTS TO DROP LOWS A BIT OVRNGT BASED ON READINGS BHD CDFNT. .ILN...NONE. RANDALL
In the hours before
Local storm report, May 9, 11:25 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1125 PM EDT TUE MAY 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM FLORENCE KY .88 INCH HAIL
05/9/00 BOONE
1007 PM HAGERSTOWN IN WIND DAMAGE
05/9/00 WAYNE POWER LINES DOWN
1054 PM ELSMERE | KY .75 INCH HAIL
05/9/00 KENTON
SHLocal storm report, May 10, 1:40 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
140 AM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
q
101 AM BUTLER TWP OH 1.00 INCH HAIL
05/10/00 MONTGOMERY
112 AM BETHEL TWP OH 1.00 INCH HAIL
05/10/00 MIAMIThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:00 AM EDT | Severe Thunderstorm Warning | ILN | Clinton | 45 min |
| May 10, 1:03 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 52 min |
| May 10, 1:13 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| May 10, 1:18 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.